Alert archive / Ohio / Flood Watches in 2011
Flood Watch 10, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at Aug 13, 2011, 3:37 PM EDT for Crawford County, Erie County, Pennsylvania; 10 counties in Ohio. It took effect at Aug 14, 2011, 1:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2011, 3:37 PM EDT (19:37 UTC)
- In effect from
- Aug 14, 2011, 1:00 PM EDT
- Expired
- Aug 15, 2011, 3:00 PM EDT
- In force
- 26 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Huron County, OH, Lake County, OH, Lorain County, OH, Medina County, OH, Ottawa County, OH, Sandusky County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 18 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631 WGUS61 KCLE 131937 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EDT SAT AUG 13 2011 ...AREAS OF HEAVY RAIN EXPECTED ALONG THE EASTERN LAKESHORE SUNDAY INTO MONDAY... .SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE REGION THIS EVENING ALONG A COLD FRONT. MORE RAIN IS EXPECTED ON SUNDAY AND SUNDAY NIGHT AS AN AREA OF LOW PRESSURE MOVES OVER NORTHERN OHIO INTO NORTHWEST PENNSYLVANIA...RESULTING IN AREAS OF HEAVY RAIN. WITH LAKE ERIE WATER TEMPERATURES IN THE UPPER 70S...LAKE ENHANCED SHOWERS COULD BRING PERIODS OF TORRENTIAL RAINFALL. THIS COULD RESULT IN FLOODING. OHZ011>014-089-PAZ001>003-140345- /O.NEW.KCLE.FA.A.0010.110814T1700Z-110815T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 337 PM EDT SAT AUG 13 2011 ...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA...CUYAHOGA...GEAUGA AND LAKE. IN NORTHWEST PENNSYLVANIA...CRAWFORD...ERIE. * FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON * PERIODS OF HEAVY RAIN WILL DEVELOP LATE SUNDAY INTO MONDAY WHICH COULD RESULT IN STORM TOTAL RAINFALL OF 2 TO 3 INCHES OVER EASTERN LAKESHORE COUNTIES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * THOUGH RIVERS AND STREAMS ARE RUNNING LOW...HEAVY RAINFALL OF THIS AMOUNT COULD CAUSE THEM TO RISE OUT OF THEIR BANKS. URBAN AREAS COULD ALSO SEE RAPID RUNOFF RESULTING IN POSSIBLE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
8 follow-up statements
296 WGUS61 KCLE 140246 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1046 PM EDT SAT AUG 13 2011 ...AREAS OF HEAVY RAIN POSSIBLE ALONG THE EASTERN LAKESHORE SUNDAY INTO MONDAY... .SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE REGION OVERNIGHT INTO SUNDAY. THE HEAVIEST RAINFALL MAY OCCUR LATE SUNDAY INTO SUNDAY NIGHT AS AN UPPER LEVEL LOW MOVES OVER NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. WARM LAKE ERIE WATER MAY ENHANCE THE RAINFALL RATES. THIS COULD RESULT IN FLOODING. OHZ011>014-089-PAZ001>003-141100- /O.CON.KCLE.FA.A.0010.110814T1700Z-110815T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 1046 PM EDT SAT AUG 13 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA AND LAKE. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON * PERIODS OF HEAVY RAIN MAY DEVELOP LATE SUNDAY INTO SUNDAY NIGHT AND COULD RESULT IN STORM TOTAL RAINFALL OF 2 TO 3 INCHES OVER EASTERN LAKESHORE COUNTIES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * THOUGH RIVERS AND STREAMS ARE RUNNING LOW...HEAVY RAINFALL COULD CAUSE THEM TO RISE OUT OF THEIR BANKS. URBAN AREAS MAY EXPERIENCE RAPID RUNOFF WHICH COULD RESULT IN POSSIBLE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
299 WGUS61 KCLE 140841 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 441 AM EDT SUN AUG 14 2011 ...AREAS OF HEAVY RAIN POSSIBLE ALONG THE EASTERN LAKESHORE SUNDAY INTO MONDAY... .SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND ADDITIONAL RAIN TONIGHT MAY LEAD TO FLOODING PROBLEMS. WHILE THE CONCERN TODAY IS WITH SLOWER MOVING THUNDERSTORMS...TONIGHT WARM LAKE ERIE WATER MAY ENHANCE THE RAINFALL RATES. THIS COMBINATION COULD RESULT IN FLOODING FOR THE EAST LAKESHORE COUNTIES. OHZ011>014-089-PAZ001>003-141800- /O.CON.KCLE.FA.A.0010.110814T1700Z-110815T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 441 AM EDT SUN AUG 14 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA AND LAKE. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * FROM 1 PM EDT THIS AFTERNOON THROUGH MONDAY AFTERNOON * PERIODS OF HEAVY RAIN TODAY AND TONIGHT MAY RESULT IN STORM TOTAL RAINFALL OF 2 TO 3 INCHES OVER THE EASTERN LAKESHORE COUNTIES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * THOUGH RIVERS AND STREAMS ARE RUNNING LOW...IF THE HEAVY RAINFALL DOES OCCUR...THEN THEY COULD RISE OUT OF THEIR BANKS. URBAN AREAS MAY EXPERIENCE RAPID RUNOFF WHICH COULD RESULT IN POSSIBLE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ OUDEMAN
451 WGUS61 KCLE 141605 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1205 PM EDT SUN AUG 14 2011 ...AREAS OF HEAVY RAIN POSSIBLE ALONG THE LAKESHORE COUNTIES SUNDAY INTO MONDAY... .SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND ADDITIONAL RAIN TONIGHT MAY LEAD TO FLOODING PROBLEMS. WHILE THE CONCERN TODAY IS WITH SLOWER MOVING THUNDERSTORMS...TONIGHT WARM LAKE ERIE WATER MAY ENHANCE THE RAINFALL RATES. THIS COMBINATION COULD RESULT IN FLOODING FOR THE EAST LAKESHORE COUNTIES. OHZ007>010-019-020-150015- /O.EXB.KCLE.FA.A.0010.110814T1700Z-110815T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OTTAWA-SANDUSKY-ERIE OH-LORAIN-HURON-MEDINA- INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY... LORAIN...NORWALK...MEDINA 1205 PM EDT SUN AUG 14 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF NORTH CENTRAL OHIO... NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ERIE OH...HURON AND LORAIN. IN NORTHEAST OHIO...MEDINA. IN NORTHWEST OHIO...OTTAWA AND SANDUSKY. * THROUGH LATE TONIGHT * PERIODS OF HEAVY RAIN TODAY AND TONIGHT WILL BRING TWO TO THREE INCHES IN THE WATCH AREA. RAINFALL RATES IN STORMS COMING OFF LAKE ERIES WILL BE OVER AN INCH PER HOUR. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. * THOUGH RIVERS AND STREAMS ARE RUNNING LOW...IF THE HEAVY RAINFALL DOES OCCUR...THEN THEY COULD RISE OUT OF THEIR BANKS. URBAN AREAS MAY EXPERIENCE RAPID RUNOFF WHICH COULD RESULT IN POSSIBLE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ OHZ011>014-089-PAZ001>003-150015- /O.CON.KCLE.FA.A.0010.110814T1700Z-110815T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 1205 PM EDT SUN AUG 14 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA AND LAKE. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH MONDAY AFTERNOON * PERIODS OF HEAVY RAIN TODAY AND TONIGHT WILL BRING STORM TOTAL RAINFALL OF 2 TO 3 INCHES OVER THE EASTERN LAKESHORE COUNTIES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * THOUGH RIVERS AND STREAMS ARE RUNNING LOW...IF THE HEAVY RAINFALL DOES OCCUR...THEN THEY COULD RISE OUT OF THEIR BANKS. URBAN AREAS MAY EXPERIENCE RAPID RUNOFF WHICH COULD RESULT IN POSSIBLE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
670 WGUS61 KCLE 150213 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1013 PM EDT SUN AUG 14 2011 ...AREAS OF HEAVY RAIN POSSIBLE ALONG THE LAKESHORE COUNTIES TONIGHT INTO MONDAY... .BANDS OF MODERATE TO HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE POSSIBLE OFF OF LAKE ERIE TONIGHT INTO MONDAY AS AN UPPER LEVEL LOW SLOWLY MOVES EASTWARD ACROSS THE REGION. ANY ADDITIONAL RAINFALL ON LOCATIONS THAT HAVE ALREADY HAD 2 TO 3 INCHES OF RAINFALL WILL LIKELY LEAD TO FLOODING. OHZ011>014-089-PAZ001>003-151015- /O.CON.KCLE.FA.A.0010.000000T0000Z-110815T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 1013 PM EDT SUN AUG 14 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA AND LAKE. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH MONDAY AFTERNOON * PERIODS OF HEAVY RAIN TONIGHT MAY BRING STORM TOTAL RAINFALL OF 2 TO 3 INCHES OVER THE EASTERN LAKESHORE COUNTIES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * THOUGH RIVERS AND STREAMS ARE RUNNING LOW...IF THE HEAVY RAINFALL DOES OCCUR...THEN THEY COULD RISE OUT OF THEIR BANKS. URBAN AREAS MAY EXPERIENCE RAPID RUNOFF WHICH COULD RESULT IN POSSIBLE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ OHZ007>010-019-020-151000- /O.CON.KCLE.FA.A.0010.000000T0000Z-110815T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OTTAWA-SANDUSKY-ERIE OH-LORAIN-HURON-MEDINA- INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY... LORAIN...NORWALK...MEDINA 1013 PM EDT SUN AUG 14 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ERIE OH...HURON AND LORAIN. IN NORTHEAST OHIO...MEDINA. IN NORTHWEST OHIO...OTTAWA AND SANDUSKY. * UNTIL 6 AM EDT MONDAY * PERIODS OF HEAVY RAIN TONIGHT MAY BRING ONE TO TWO ADDITIONAL INCHES OF RAINFALL TO THE WATCH AREA. RAINFALL RATES IN STORMS COMING OFF OF LAKE ERIE WILL BE OVER AN INCH PER HOUR. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. * THOUGH RIVERS AND STREAMS ARE RUNNING LOW...IF THE HEAVY RAINFALL DOES OCCUR...THEN THEY COULD RISE OUT OF THEIR BANKS. URBAN AREAS MAY EXPERIENCE RAPID RUNOFF WHICH COULD RESULT IN POSSIBLE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
380 WGUS61 KCLE 150823 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 423 AM EDT MON AUG 15 2011 ...AREAS OF HEAVY RAIN POSSIBLE ALONG THE LAKESHORE COUNTIES TONIGHT INTO MONDAY... .BANDS OF MODERATE TO HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE POSSIBLE OFF OF LAKE ERIE TONIGHT INTO MONDAY AS AN UPPER LEVEL LOW SLOWLY MOVES EASTWARD ACROSS THE REGION. ANY ADDITIONAL RAINFALL ON LOCATIONS THAT HAVE ALREADY HAD 2 TO 3 INCHES OF RAINFALL WILL LIKELY LEAD TO FLOODING. OHZ007>010-019-020-150930- /O.CAN.KCLE.FA.A.0010.000000T0000Z-110815T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OTTAWA-SANDUSKY-ERIE OH-LORAIN-HURON-MEDINA- INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY... LORAIN...NORWALK...MEDINA 423 AM EDT MON AUG 15 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR OTTAWA... SANDUSKY... ERIE... HURON... LORAIN AND MEDINA COUNTIES IN NORTHERN OHIO HAS BEEN CANCELLED. THE HEAVIEST RAIN HAS MOVED EAST OF THE AREA. $$ OHZ011>014-089-PAZ001>003-151630- /O.CON.KCLE.FA.A.0010.000000T0000Z-110815T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 423 AM EDT MON AUG 15 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA AND LAKE. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 3 PM EDT THIS AFTERNOON * ADDITIONAL HEAVY RAIN IS POSSIBLE TODAY... ESPECIALLY THIS MORNING. HEAVY RAIN... ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL ON SUNDAY... COULD CAUSE FLOODING. * FLOODING IS MOST LIKELY IN LOW LYING AND POOR DRAINAGE AREAS... URBAN AREAS... AND ALONG SMALL STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR THE FORECAST AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ KOSARIK
952 WGUS61 KCLE 150936 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 536 AM EDT MON AUG 15 2011 OHZ011>014-089-PAZ001>003-151900- /O.CON.KCLE.FA.A.0010.000000T0000Z-110815T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 536 AM EDT MON AUG 15 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA... CUYAHOGA...GEAUGA AND LAKE. IN NORTHWEST PENNSYLVANIA...CRAWFORD AND ERIE. * UNTIL 3 PM EDT THIS AFTERNOON * ADDITIONAL HEAVY RAIN IS POSSIBLE TODAY... ESPECIALLY THIS MORNING. HEAVY RAIN... ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL ON SUNDAY... COULD CAUSE FLOODING. * FLOODING IS MOST LIKELY IN LOW LYING AND POOR DRAINAGE AREAS... URBAN AREAS... AND ALONG SMALL STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR THE FORECAST AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ KOSARIK
933 WGUS61 KCLE 151424 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1024 AM EDT MON AUG 15 2011 OHZ011>014-089-PAZ001>003-151900- /O.CON.KCLE.FA.A.0010.000000T0000Z-110815T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 1024 AM EDT MON AUG 15 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA AND LAKE. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 3 PM EDT THIS AFTERNOON * LOCALIZED HEAVY RAIN IS POSSIBLE TODAY IN THE WATCH AREA. RAINFALL RATES COULD BE 1 TO 2 INCHES AN HOUR WITH SOME OF THE SHOWERS AND THUNDERSTORMS. THE GROUND IS SATURATED IN MANY AREAS. THE LOCATIONS THAT RECEIVED HEAVY RAINFALL ON SUNDAY WILL BE MORE PRONE TO FLOODING. * FLOODING IS MOST LIKELY IN LOW LYING AND POOR DRAINAGE AREAS... URBAN AREAS... AND ALONG SMALL STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR THE FORECAST AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ KIELTYKA
712 WGUS61 KCLE 151903 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 303 PM EDT MON AUG 15 2011 OHZ011>014-089-PAZ001>003-152015- /O.EXP.KCLE.FA.A.0010.000000T0000Z-110815T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 303 PM EDT MON AUG 15 2011 ...FLOOD WATCH HAS EXPIRED... THE FLOOD WATCH FOR PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA HAS EXPIRED. SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THROUGH THE EVENING HOURS...HOWEVER RAINFALL AMOUNTS ARE EXPECTED TO BE LIMITED. THEREFORE THE THREAT OF ADDITIONAL FLOODING HAS BEEN REDUCED AND EARLIER FLOOD WATERS HAVE RECEDED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Aug 13, 3:20 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 13, 3:20 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
320 PM EDT SAT AUG 13 2011
SYNOPSIS...
A STRONG COLD RONT WILL MOVE THROUGH THE AREA LATE TONIGHT INTO
SUNDAY. THE LOW PRESSURE SYSTEM WILL MOVE SLOWLY EASTWARD SUNDAY
INTO MONDAY...KEEPING RAIN CHANCES IN THE FORECAST MAINLY OVER
EASTERN PARTS OF THE REGION. HIGH PRESSURE WILL BUILD IN FROM THE
UPPER MIDWEST BEHIND THE EXITING LOW FOR EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
DEEPENING TROF MOVING OVER N IL WILL BE THE MAIN MECHANISM BEHIND
TNT CONVECTION. A STRONG COLD FRONT MOVES INTO THE AREA AROUND 7
PM AND WITH AIRMASS BECOMING GRADUALLY MORE UNSTABLE WE COULD SEE
SOME STRONG TO SEVERE STORMS. THE SHEAR IS MARGINAL WITH THIS
SYSTEM...HOWEVER THE DEEP CAA ALOFT COULD SUPPORT LARGE HAIL
GROWTH. IT IS POSSIBLE THAT AS THE FRONT APPROACHES SOME ISOL
CONVECTION COULD DEVELOP AHEAD OF IT...BUT OVERALL EXPECT MOST
STORM ACTIVITY TO BE ASSOCIATED WITH THE FRONT. AS IT MOVES EAST
THE INSTABILITY WILL WANE. A SLIGHT RISK REMAINS IN EFFECT FOR OUR
W HALF OF THE CWA THROUGH TONIGHT. THE STORMS WILL CLEAR OUT WITH
A BRIEF WINDOW WITH MINIMAL ACTIVITY UNTIL A WAVE OF LOW PRES
MOVES IN BY DAYBREAK.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
A WEAK AREA OF LOW PRES WILL SLOWLY MOVE ACROSS THE REGION
SUN...SUPPORTING MORE SHOWERS AND THUNDERSTORMS. MEANWHILE A WAVE
OF LOW PRESSURE COMING OUT OF NC WILL SLOW DOWN THE E-WARD
PROGRESSION OF THE LOW SUNDAY AND SUNDAY NIGHT. THIS WILL RESULT
IN AN EXTENDED PERIOD OF ONSHORE FLOW OVER THE EASTERN LAKE
COUNTIES. THE TEMP DIFFERENCE BETWEEN THE LAKE AND 850MB IS AROUND
13C...ENOUGH TO EXCEED THE DRY ADIABATIC LAPSE RATE. MAIN CONCERN
IS FOR WARM-RAIN PROCESSES MOVING IN OFF THE LAKE RESULTING IN
RAINFALL RATES OVER 1.5" PER HOUR. THE WINDS WILL VARY AS THE SFC
WAVE MOVES EAST DURING THE DAY SUN...BUT ONCE IT SLIDES EAST SUN
NT THAN THE WINDS BECOME ALMOST UNIDIRECTIONAL (SFC-700MB) OUT OF
THE NE. THIS IS A FAVORABLE WIND DIRECTION FOR LAKE ENHANCED
SHOWERS. THE STORM STRUCTURE WILL LIKELY HAVE LOW CENTROIDS WITH
LOW REFLECTIVITIES ON RADAR DESPITE HEAVY RAIN RATES. HAVE BEEN
CONCERNED ABOUT CHANCES FOR HEAVY RAIN WITH THIS EVENT...AND WITH
MODEL TREND OF SLOWING DOWN THE LOW E-WARD PROGRESSION FEEL THREAT
IS HIGH ENOUGH TO WARRANT A FLOOD WATCH FOR MAINLY E LAKESHORE
COUNTIES. OVERALL THE DEVIL IS IN THE DETAILS ON WHEN THE WIND
SHIFTS WILL BECOME FAVORABLE...WHERE ANY BANDS MAY DEVELOP...AND
EXACTLY HOW HIGH THE RAINFALL RATES WILL BE.
UNLESS MODELS CONTINUE TO SHOW LOW DEPARTURE SLOWING DOWN EVEN
MORE...THAN THE RAIN IS EXPECTED TO CLEAR OUT MON NT. W PORTIONS
OF THE REGION NOT UNDER THE IMPACT OF THE LAKE ENHANCED SHOWERS
WILL SEE SLIGHTLY COOLER TEMPS THAN TODAY BUT OTHERWISE QUIET
CONDITIONS. HIGH PRES WILL BUILD IN ON THE HEALS OF THE EXITING
LOW WITH QUIET WEATHER UNTIL THU.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NEAR SEASONAL CONDITIONS EXPECTED FOR THE EXTENDED. MODELS COMING
INTO BETTER AGREEMENT MOVING THE NEXT FRONT THROUGH ON THURSDAY.
ECMWF CONTINUES TO BE FASTER...AND DRIER...WITH THE FRONT THAN THE
GFS. FOR NOW LEANING TOWARD THE SLOWER GFS SOLUTION. INSTEAD OF
CHANCE POPS WENT SCATTERED TSRA...TOO FAR OUT TO GO LIKELY AT THIS
POINT. MODELS CONTINUE TO HINT AT A WEAK LOW PRESSURE SYSTEM
SNEAKING UP THE EAST COASTS. THIS WOULD MOST LIKELY FOCUS THE SHOWER
THREAT FROM THE APPALACHIANS EAST. WILL KEEP A SMALL CHANCE OF
SHOWERS ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA ON FRIDAY
JUST IN CASE. HIGH PRESSURE BUILDS IN ON SATURDAY DRYING THINGS OUT
FOR THE WEEKEND.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
NO PROBLEMS THROUGH THE EARLY AFTERNOON...BUT TSRA WILL BECOME A
PROBLEM THIS EVENING INTO THE OVERNIGHT. EXPECT SCATTERED TSRA TO
DEVELOP NW OH LATE AFTERNOON AND MOVE EAST. MAIN FEATURE WILL BE
LINE OF TSRA NOW OVER NRN ILLINOIS. EXPECT LINE TO BUILD SW INTO
KANSAS AND MOVE ACROSS THE AREA OVERNIGHT. SPC HAS AREA WEST OF A
LORAIN TO MARION LINE IN SLIGHT RISK FOR SEVERE TSRA FOR TONIGHT.
COULD SEE SOME LARGE HAIL...BUT BETTER CHANCE OF SEVERE TSRA WEST
OF OHIO.
OUTLOOK...NON-VFR LIKELY SUNDAY THROUGH MONDAY NIGHT WITH OCCASIONAL
SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
THUNDERSTORMS WILL MOVE ACROSS THE LAKE LATE EVENING INTO THE
OVERNIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE
ESPECIALLY IN THE WESTERN BASIN. SPC HAS THE WESTERN HALF OF THE
LAKE IN A SLIGHT RISK FOR TONIGHT. REASONABLY LIGHT WINDS WILL
CONTINUE ON THE LAKE INTO SUNDAY AS A LOW PRESSURE SYSTEM MOVES
ACROSS NORTHERN OHIO SUNDAY MORNING. THE WINDS TURN TO THE NORTH
BEHIND THE LOW AND INCREASE SUNDAY NIGHT IN COOLER AIR. WILL
APPROACH SMALL CRAFT ADVISORY CRITERIA ON MONDAY BUT WILL KEEP IT AT
2 TO 4 FEET FOR NOW. CHOPPY CONDITIONS CONTINUE ON THE LAKE INTO
TUESDAY MORNING. CONDITIONS IMPROVE FROM THE WEST TUESDAY AS HIGH
PRESSURE BUILDS OVER THE LAKE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
OHZ011>014-089.
PA...FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...JAMISON
NEAR TERM...JAMISON
SHORT TERM...JAMISON
LONG TERM...DJB
AVIATION...DJB
MARINE...DJBHazardous weather outlook, Aug 13, 3:20 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 320 PM EDT SAT AUG 13 2011 LEZ142>145-162>165-OHZ003-006>010-017>019-027>030-036-037-047-141930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-MARION-MORROW-KNOX- 320 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME STORMS THIS EVENING MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ020>023-031>033-038-141930- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES- 320 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-146>149-166>169-141930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 320 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-089-PAZ001>003-141930- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 320 PM EDT SAT AUG 13 2011 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. RAINFALL AMOUNTS SUNDAY INTO MONDAY MAY EXCEED ONE INCH. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...LOCALIZED HEAVIER AMOUNTS OF RAIN MAY CREATE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flood Watches in Ohio, 2011Flood Watches in Pennsylvania, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.